MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 22FR

RICHARD WOLF GMBH SHARK/S-LINE; CUTTING ELECTRODE BIPO 22FR
Model Number 46221333
Medical Device Problem Codes Material Fragmentation (1261); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf (b)(4).Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation has been completed, customer contact and/or new information becomes available.
 
Event or Problem Description
The user facility reported that "md was using the large loop bipolar upon taking the loop out of the patient they realized that the loop became dislodged and was in the patient.Surgeon was able to locate and extract the loop from the patient.Per the customer they do not have the item, it was thrown out" additional information: will the device be returned? no.Was the device being used on a patient when the reporting issue occurred? yes.Was there any injury or illness to the patient due to the reported issue? no.Was there any injury or illness to any other personnel due to the reported issue? no.Did the issue cause a delay in the procedure being performed? no.Did the delay put the patient at risk? n/a.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.
 
Event or Problem Description
The purpose of this submission is to report the results of the product history investigation by rw gmbh.The device was not returned for evaluation.The product history evaluation states "in the past three years (>01/01/2018), richard wolf gmbh has received five complaints including the current complaint (b)(4) regarding the 46221333 cutting electric edge bipo 22ch 12/20 with various damages and causes outside the usa.However, there have been no complaints similar to those described above.Excessive force applied by the user may result in mechanical failure of the wire handle.The user is therefore advised in the instructions for use to keep the force application low.Possible hazards are considered in the risk assessment bb2-3 reb.05 with the corresponding extent of damage and probability of occurrence are assessed with an acceptable risk.This assessment is still valid even taking in account the current case.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Follow-up report #1 is to provide fda with missing information, new information, and changed information.Missing information: user facility was contacted for additional information (patient height, weight, sex, concomitant devices, etc.) and they responded that no further information will be provided.Device labeling was reviewed for patient code and device codes, see below: patient code: not applicable, no patient problem was reported.6 use.Caution! the products have only limited strength! excessive force will cause damage, impairs the function and therefore endangers the patient.6.2.4 hf applications.Caution! danger of injury in the area of the sphincter / cervix! if the power setting is too high above the value recommended by the manufac­turer there is the risk of increased thermal damage and abrasion as well as breakage of the electrode loop (wire).Note! excessive power settings can cause clearly increased electrode wear.We recom­mend starting at a lower power setting to determine the optimum power setting.Rwmic considers this mdr/complaint open.Rwmic will submit a follow up report after the device evaluation has been completed and/or new information becomes available.
 
Additional Manufacturer Narrative
Rwmic is submitting this report on behalf of richard wolf gmbh.Richard wolf medical instruments corporation is the importer of this device.Rwmic considers this mdr closed.Rwmic will submit a follow up report when new information becomes available.
 
Event or Problem Description
The purpose of this submission is to report rwmic received a medwatch/medsun report from the fda submitted by the user facility.Addition details about the procedure not previously reported: original intended procedure: hysteroscopic myomectomy.What problem did the user have: "device malfunction - this, the device did not do what it was supposed to do.".

Brand Name
SHARK/S-LINE
Common Device Name
CUTTING ELECTRODE BIPO 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key12158538
Report Number1418479-2021-00031
Device Sequence Number3768536
Product Code FAS
UDI-Device Identifier04055207048870
UDI-Public04055207048870
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K060720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model Number46221333
Device Catalogue Number4622.1333
Device Lot Number1445943
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer09/30/2021
10/26/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date10/07/2021
10/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age32 YR